| Catalog Number |
388.720 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the bolt cutter was received into decontamination from the operating room and upon inspection it was noted that the cutting edge was chipped and appeared to be splitting.There was no patient consequence.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.H3, h6: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that boltcutter had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the boltcutter would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review = > part number: 388.720.Lot number: 5836p64 (wo# (b)(4)).Manufacturing site: tuttlingen.Release to warehouse date: 24-oct-2023.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: d1.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h4, h6: photo investigation: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that boltcutter had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the boltcutter would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Physical device investigation: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that boltcutter was broken and cracked from the edge.The fragments were not received.No other issues were identified.A dimensional inspection for the boltcutter was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the boltcutter would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part number: 388.720.Lot number: 5836p64 (wo# (b)(4)).Manufacturing site: tuttlingen.Release to warehouse date: 24-oct-2023.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.